Alert archive / Nebraska / Flash Flood Watches in 2018
Flash Flood Watch 3, NWS North Platte, NE
NWS North Platte, NE issued this flash flood watch at Jul 17, 2018, 1:10 PM MDT for Sheridan County, Nebraska. It took effect at Jul 17, 2018, 6:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2018, 1:10 PM MDT (19:10 UTC)
- In effect from
- Jul 17, 2018, 6:00 PM MDT
- Expired
- Jul 18, 2018, 2:51 AM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- None
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 7.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
883 WGUS63 KLBF 171910 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service North Platte NE 210 PM CDT Tue Jul 17 2018 ...Flash flooding possible across the northeastern Nebraska Panhandle tonight... .An upper level disturbance will initiate thunderstorms across the Black Hills and northeastern Wyoming. As this activity moves east and southeast into abundant low level moisture, heavy rain will be possible tonight. Heavy rain fell across northern Sheridan county Monday evening. Monday's heavy rain coupled with any additional heavy rainfall tonight, could lead to flash flooding. NEZ004-181200- /O.NEW.KLBF.FF.A.0003.180718T0000Z-180718T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sheridan- Including the cities of Gordon and Rushville 110 PM MDT Tue Jul 17 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH LATE TONIGHT... The National Weather Service in North Platte has issued a * Flash Flood Watch for a portion of panhandle Nebraska, including the following area, Sheridan. * From 6 PM MDT this evening through late tonight. * Heavy rain is possible tonight across the northeastern Nebraska Panhandle and may lead to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Buttler
1 follow-up statement
572 WGUS63 KLBF 180851 FFALBF Flood Watch National Weather Service North Platte NE 351 AM CDT Wed Jul 18 2018 NEZ004-181000- /O.CAN.KLBF.FF.A.0003.000000T0000Z-180718T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sheridan- Including the cities of Gordon and Rushville 251 AM MDT Wed Jul 18 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Sheridan County been cancelled. The threat for heavy rainfall has ended. $$ Roberg
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Jul 17, 12:06 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 17, 12:06 PM MDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service North Platte NE 106 PM CDT Tue Jul 17 2018 .SHORT TERM...(Today and tonight) Issued at 329 AM CDT Tue Jul 17 2018 MCS is exiting the area early this morning. Hi-Res models indicating a mostly dry day in the wake of the system due to a meso-high building in behind the departing system. Kept most of the area dry during the day, then with the approach of the next shortwave rotating around the northern periphery of the southern U.S. subtropical ridge, thunderstorm chances will begin mid evening across western NE, spreading eastward overnight. Seems the ECMWF and GFS may be a bit overdone on QPF tonight into Wednesday, as most Hi- Res shorter term models have limited convection and QPF as the shortwave progresses east across the Dakotas tonight into Wednesday. Due to the drier short term models, will keep pops below likely tonight into Wednesday. Clearing skies in the wake of this mornings MCS should allow for another warm day, with highs topping out in the 80s. .LONG TERM...(Wednesday through Monday) Issued at 329 AM CDT Tue Jul 17 2018 Could see the severe weather potential ramp up again Wednesday afternoon. As a shortwave trough progresses eastward across the Dakotas, mid level flow will increase, with 0 to 6 KM bulk shear increasing to near 45 kt, and this coupled with at least moderate instability should set the stage for some stronger storms. The best potential will be across north central NE, where a low level boundary will be in place for convection to focus on. This activity will move east of the area Wednesday night, with drier and warm conditions to end the week Thursday through Saturday. With the subtropical upper level ridge remaining to our south, west to northwest flow will prevail. Indications are that another shortwave trough and cold front could be the focus for thunderstorm development Sunday night. Early next week looks cooler (highs near 80) in the wake of Sunday nights system. Rain chances could continue with active flow aloft. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 104 PM CDT Tue Jul 17 2018 The main aviation concern for tonight will be the chance of showers and thunderstorms across north central Nebraska. Current thinking is that storms will move from the northwest across the central Sandhills. KVTN will be impacted first between 08Z and 10Z, followed by KLBF between 10Z and 12Z. Storms will have the potential to produce heavy rainfall, frequent lightning, and small hail. Storms move off to the southeast by mid-morning with broken ceilings returning for the remainder of the TAF period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Kulik
Hazardous weather outlook, Jul 17, 10:31 AM MDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1131 AM CDT Tue Jul 17 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-181645- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1131 AM CDT Tue Jul 17 2018 /1031 AM MDT Tue Jul 17 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Strong thunderstorms will be possible tonight mainly west of a line from Merriman thorugh Broken Bow. Strong wind gusts and hail up to one inch in diameter will be possible, as well as heavy rainfall. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorm chances continue Wednesday into Wednesday evening. A few strong storms will be possible east of Cody through Arnold, capable of producing hail and strong winds. The primary threats are locally heavy rainfall and frequent lightning. Additional thunderstorms are possible Saturday, Sunday and Monday, mainly during the overnight hours. Stay tuned to later forecasts regarding any severe weather potential. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte kulik
In the hours before
Local storm report, Jul 17, 7:12 AM MDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
812 AM CDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 32 S VALENTINE 42.41N 100.55W
07/17/2018 M1.70 INCH CHERRY NE TRAINED SPOTTER
0630 AM HEAVY RAIN 9 SW STAPLETON 41.39N 100.64W
07/17/2018 M1.70 INCH LINCOLN NE PUBLIC
&&
JGOMEZLocal storm report, Jul 17, 7:29 AM MDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
829 AM CDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN BRADY 41.02N 100.37W
07/17/2018 M2.27 INCH LINCOLN NE CO-OP OBSERVER
0700 AM HEAVY RAIN 3 ENE NORTH PLATTE 41.15N 100.72W
07/17/2018 M1.25 INCH LINCOLN NE OFFICIAL NWS OBS
STORM TOTAL OF 1.25 INCHES.
0700 AM HEAVY RAIN 4 N VALENTINE 42.93N 100.55W
07/17/2018 M0.63 INCH CHERRY NE PUBLIC
0700 AM HEAVY RAIN 15 N ONEILL 42.68N 98.65W
07/17/2018 M5.50 INCH HOLT NE PUBLIC
&&
JGOMEZLocal storm report, Jul 17, 10:44 AM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1144 AM CDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN ONEILL 42.46N 98.65W
07/17/2018 M0.95 INCH HOLT NE CO-OP OBSERVER
STORM TOTAL
0710 PM TSTM WND GST VALENTINE 42.87N 100.55W
07/16/2018 E80 MPH CHERRY NE CO-OP OBSERVER
ESTIMATED WIND GUST OF 70 TO 80 MPH WINDS BASED ON WIND
DAMAGE. NUMEROUS LARGE TREES DOWN WITH PICTURES SENT BY
OUR COOP OBSERVER.
&&
JGOMEZLocal storm report, Jul 17, 10:45 AM MDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1145 AM CDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM FLASH FLOOD NAPER 42.96N 99.10W
07/17/2018 BOYD NE 911 CALL CENTER
REPORTS WATER HAS WASHED OVER ROADS, BUT NO ROADS HAVE
BEEN WASHED OUT OR CLOSED DUE TO FLOODING.
1137 AM FLASH FLOOD GORDON 42.81N 102.20W
07/17/2018 SHERIDAN NE PUBLIC
CURB-TO-CURB STREET FLOODING IN RESIDENTIAL AREAS
&&
RKULIKLocal storm report, Jul 17, 10:49 AM MDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1149 AM CDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN VALENTINE 42.87N 100.55W
07/17/2018 M2.28 INCH CHERRY NE CO-OP OBSERVER
STORM TOTAL OF 2.28 INCHES OF RAINFALL WITH SOME BUSINESS
SIDE STREETS SEEING STREET FLOODING UP TO 2 FEET DEEP IN
LOCATIONS.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jul 16, 6:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 47 min |
| Jul 16, 6:33 PM MDT | Special Weather Statement | LBF | Sheridan | 42 min |
| Jul 16, 6:58 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 47 min |
| Jul 16, 7:09 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 51 min |
| Jul 16, 7:46 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry | 44 min |
| Jul 16, 8:01 PM MDT | Special Weather Statement | LBF | Grant | 44 min |
| Jul 16, 8:40 PM MDT | Special Weather Statement | LBF | Grant | 50 min |
| Jul 16, 9:05 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker | 40 min |
| Jul 16, 9:19 PM MDT | Special Weather Statement | LBF | Thomas | 41 min |
| Jul 16, 9:43 PM MDT | Special Weather Statement | LBF | Arthur, Hooker | 47 min |
| Jul 16, 9:53 PM MDT | Special Weather Statement | LBF | Thomas | 52 min |
| Jul 16, 10:01 PM MDT | Special Weather Statement | LBF | Thomas | 44 min |
| Jul 16, 10:16 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Cherry, Thomas | 44 min |
| Jul 16, 10:34 PM MDT | Special Weather Statement | LBF | Keith | 41 min |
| Jul 16, 10:41 PM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 49 min |
| Jul 16, 10:57 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 48 min |
| Jul 16, 10:59 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 46 min |
| Jul 16, 11:18 PM MDT | Special Weather Statement | LBF | Logan | 42 min |
| Jul 16, 11:24 PM MDT | Special Weather Statement | LBF | Perkins | 51 min |
| Jul 16, 11:35 PM MDT | Special Weather Statement | LBF | Logan | 40 min |
| Jul 16, 11:51 PM MDT | Special Weather Statement | LBF | Lincoln | 39 min |
| Jul 17, 12:13 AM MDT | Special Weather Statement | LBF | Lincoln | 47 min |
| Jul 17, 12:26 AM MDT | Areal Flood Advisory | LBF | Lincoln | 88 min |
| Jul 17, 12:46 AM MDT | Areal Flood Advisory | LBF | Boyd, Holt | 3 hr |
| Jul 17, 12:52 AM MDT | Flash Flood Warning | LBF | Boyd, Holt | 3 hr |
| Jul 17, 1:01 AM MDT | Flash Flood Warning | LBF | Boyd | 3 hr |
| Jul 17, 1:15 AM MDT | Areal Flood Advisory | LBF | Chase, Hayes, Lincoln, Perkins | 3 hr |
Nearby
Flash Flood Watches in Nebraska, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.